Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 192, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2022, 12:20 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2022, 12:20 PM CDT (17:20 UTC)
- Expired
- May 15, 2022, 1:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 8:45 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WUUS54 KTSA 151720
SVRTSA
ARC015-087-151815-
/O.NEW.KTSA.SV.W.0192.220515T1720Z-220515T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1220 PM CDT Sun May 15 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in northwestern Arkansas...
Southeastern Carroll County in northwestern Arkansas...
* Until 115 PM CDT.
* At 1220 PM CDT, a severe thunderstorm was located near Marble,
moving north at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Kingston... Osage...
Marble... Delmar...
Alabam... Dryfork...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3602 9345
3602 9364 3618 9369 3623 9330 3612 9330
TIME...MOT...LOC 1720Z 170DEG 5KT 3612 9355
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 11:15 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 15, 11:15 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1115 AM CDT Sun May 15 2022 ...New SHORT TERM... .SHORT TERM... (The rest of today ) Issued at 1115 AM CDT Sun May 15 2022 Modifications to the forecast have been made based on the latest data. Situation is continually evolving ahead of a cold front that is draped across KS/MO and the CAMs have had difficulties of late. An outflow boundary that was draped along the highway 412 corridor early this morning from last night's storms has lifted north and washing out. Another outflow boundary is pushing south into far NE OK from the KS storms. Current thinking is that we'll get more cellular afternoon development along consolidated outflow ahead of the front with gradual upscale growth into one or more SE moving clusters into the late afternoon and evening. With a moderate to highly unstable airmass in place ahead of the boundaries, the more discrete storms will be capable of very large hail and damaging winds. If a storm can ride a boundary there will be potential for a tornado as well. Once storms evolve into clusters the threat will transition to primarily damaging wind, with wider swaths of near 70 mph winds possible. Lacy && .LONG TERM... (Tonight through Saturday) Issued at 357 AM CDT Sun May 15 2022 Most of the showers and thunderstorms should exit the area by late this evening, with low shower and storm chances confined to southeast Oklahoma and west central Arkansas by late tonight. After a cooler and less humid day Monday, the heat and humidity will return Tuesday and especially Wednesday. A few showers and storms remain possible late Monday night and Tuesday morning across northeast Oklahoma and northwest Arkansas as the warmer and more humid air lifts back north into our area. Wednesday and Thursday look hot and humid. An isolated storm or two cannot be ruled out during this period, but the chances look too low to mention. A relatively strong cold front will push into the area by Friday afternoon bringing another chance of showers and storms. Unsettled weather will then continue through next weekend, with shower and thunderstorm chances continuing and temperatures cooling to below the seasonal averages. && .AVIATION... (12Z TAFS) Issued at 618 AM CDT Sun May 15 2022 A little early morning fog across parts of northeast Oklahoma will quickly give way to VFR conditions for much of the day. Scattered thunderstorms are expected to develop along a cold front later this afternoon and evening and move from north to south across the terminals. Reduced vsbys will occur within any tsra along with some gusty winds and possibly some MVFR cigs. Storms should move out overnight and VFR conditions will prevail for the rest of the period. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 59 83 63 / 50 30 0 20 FSM 88 64 86 64 / 10 60 0 20 MLC 91 63 85 64 / 20 50 0 10 BVO 85 56 82 58 / 50 20 0 20 FYV 85 57 81 57 / 40 40 0 20 BYV 83 57 80 56 / 70 40 0 20 MKO 89 60 83 62 / 40 50 0 20 MIO 83 56 80 59 / 70 30 0 20 F10 90 60 83 63 / 30 30 0 20 HHW 91 67 88 66 / 0 50 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....05 AVIATION...04
Hazardous weather outlook, May 15, 5:22 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 522 AM CDT Sun May 15 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 522 AM CDT Sun May 15 2022 ...SEVERE STORMS EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly Northeast Oklahoma and Northwest Arkansas. ONSET...This Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Around Noon. AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas. HEAVY RAIN. RISK...Limited. AREA...Mainly Northeast Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered to numerous severe thunderstorms are expected, mainly this afternoon and early this evening, as a cold front moves south across the area. Damaging winds up to 70 miles an hour will be the greatest threat, but large hail and a tornado or two will also be possible. Thunderstorms are organizing across southern Nebraska and northern Kansas early this morning, and these storms are likely to move southeast, and should be approaching far northeast Oklahoma and far northwest Arkansas by midday. At least scattered severe storms are expected to develop this afternoon along the western flank of this line, and if these storms remain discrete, a more significant hail and tornado threat may develop. Locally heavy rainfall will also accompany some of the storms. The thunderstorms will continue to move southeast with the cold front, and the severe threat should diminish by mid to late evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY...High Wind Potential. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will return late Monday night and Tuesday morning as a warm front lifts north across the area. A cold front will move into the area Friday, bringing another chance of thunderstorms. Unsetttled weather will continue into next weekend, with storm chances continuing. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 15, 10:43 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL 1 E ONETA 36.02N 95.70W
05/15/2022 U1.00 INCH WAGONER OK PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 49 min |
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 14, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 40 min |
| May 14, 8:14 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| May 14, 9:02 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
| May 14, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 14, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| May 15, 3:44 AM CDT | Special Weather Statement | TSA | Benton | 31 min |
| May 15, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 61 min |
| May 15, 12:26 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 64 min |
| May 15, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 58 min |
| May 15, 12:50 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| May 15, 1:08 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| May 15, 1:37 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 3 hr |
| May 15, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 64 min |
| May 15, 2:07 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 18 hr |
| May 15, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 47 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 37 min |
| May 15, 3:10 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 65 min |
| May 15, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 53 min |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 39 min |
| May 15, 6:54 PM CDT | Special Weather Statement | TSA | Washington | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.